Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Feb 12, 2018, 8:40 AM EST for Burlington County, New Jersey. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2018, 8:40 AM EST (13:40 UTC)
- Expired
- Feb 12, 2018, 8:30 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 32 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -316 m²/s²
- 0-3 km storm-relative helicity
- -151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WGUS41 KPHI 121340 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 840 AM EST MON FEB 12 2018 NJC005-121730- /O.NEW.KPHI.FA.W.0006.180212T1340Z-180212T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 840 AM EST MON FEB 12 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... Central Burlington County in southern New Jersey... * Until 1230 PM EST * At 830 AM EST, the Vincentown gauge on the South Branch Rancocas was still above flood stage. Water levels, which crested early this morning, will continue to recede today. Open adjacent land next to the creek will flood. Mill street in Vincentown could also see some minor flooding. Flooding is also occurring downstream in Lumberton where the South Branch and the Southwest Branch merge. The water is tidal in this area and will affect the severity of flooding. * Some locations that could experience flooding include... Lumberton and Leisuretowne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3998 7481 3992 7469 3989 7475 3995 7485 $$ Kruzdlo
3 follow-up statements
091 WGUS41 KPHI 121722 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 1222 PM EST MON FEB 12 2018 NJC005-122130- /O.EXT.KPHI.FA.W.0006.000000T0000Z-180212T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 1222 PM EST MON FEB 12 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... Central Burlington County in southern New Jersey... * Until 430 PM EST * At 1201 PM EST, the Vincentown gauge on the South Branch Rancocas was below flood stage. Water levels at the gauge, which crested early this morning, will continue to recede today. Although the gauge has fallen below flood stage, the flood warning was extended through the afternoon to account for the tidal portion of the stream. High tide in Lumberton is around 2 pm. This high tide will merge in Lumberton along with the water moving downstream from Medford and Vincentown. The combination of the tide and the runoff will prolong the existing flooding. Water levels are likely to increase through the high tide. Water levels on the South Branch didn't recede much at low tide this morning. The high water levels also present on the Northwest Branch could be impeding the South Branch's flow. Water on the Northwest Branch is not expected to fall below flood stage until tomorrow morning. This may prolong the flooding being experienced on the South Branch into tonight. * Some locations that could experience flooding include... Lumberton and Leisuretowne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3998 7481 3992 7469 3989 7475 3995 7485 $$ Kruzdlo
995 WGUS41 KPHI 122108 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 408 PM EST MON FEB 12 2018 NJC005-130130- /O.EXT.KPHI.FA.W.0006.000000T0000Z-180213T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 408 PM EST MON FEB 12 2018 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... Central Burlington County in southern New Jersey... * Until 830 PM EST * At 404 PM EST, the Vincentown gauge on the South Branch Rancocas was below flood stage. Water levels at the gauge, which crested early this morning, will continue to recede this evening. Although the gauge has fallen below flood stage, the flood warning will be extended into the evening to account for the tidal portion of the creek. The combination of the tide and the runoff will prolong the existing flooding. * Some locations that could experience flooding include... Lumberton and Leisuretowne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 3998 7481 3992 7469 3989 7475 3995 7485 $$ Kruzdlo
106 WGUS81 KPHI 130129 FLSPHI Flood Statement National Weather Service Mount Holly NJ 829 PM EST MON FEB 12 2018 NJC005-130136- /O.EXP.KPHI.FA.W.0006.000000T0000Z-180213T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Burlington NJ- 829 PM EST MON FEB 12 2018 ...THE FLOOD WARNING WILL EXPIRE AT 830 PM EST FOR CENTRAL BURLINGTON COUNTY... The heavy rain has ended and while a few low lying areas may continue to deal with residual minor flooding, no new flooding is expected and the flood warning will be allowed to expire. Please continue to heed any road closures. LAT...LON 3998 7481 3992 7469 3989 7475 3995 7485 $$ Fitzsimmons
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Feb 12, 6:37 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 12, 6:37 AM EST, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 637 AM EST Mon Feb 12 2018 .SYNOPSIS... A cold front over the area continues to move south today as high pressure builds in from the west. That high passes through the region Tuesday and drifts out to sea Tuesday night. Behind the departing high, a warm front approaches from the south Tuesday night and lifts north through the region on Wednesday. Low pressure passes north of the region Thursday, and this drags a cold front through the region late Friday. High pressure passes through the region next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 630 am update: Rain is developing in eastern Virginia, southern Maryland, southern Delaware, and southeast New Jersey this morning in advance of yet another perturbation moving northeastward along the cold front progressing through the Eastern Seaboard this morning. Upper-level jet streak intensifying near the southern New England coast aiding in large-scale lift. HRRR and NAM Nest seem to have a good handle on the situation, so used them primarily to update PoPs/QPF through the morning hours. This led to a slight increase in totals in southern Delaware and southeast New Jersey (quarter to half inch) with less than a quarter between the I-295 corridor and an Easton, MD, to Atlantic City, NJ, line. Bumped up PoPs to likely/definite through the morning hours near/southeast of this line, with chance PoPs reaching the I-295 corridor. Made some adjustments to winds as well, as they have been somewhat gustier than anticipated following the frontal passage this morning. Also slowed the progression of clearing from northwest to southeast through the CWA by about 1-2 hours. Previous discussion... 00z objective upper-air analysis indicates a 175-kt 250-mb jet streak from the Great Lakes northward into Ontario and Quebec on the downstream side of a trough stretching from central Canada south- southwest into the Front Range and adjacent central plains of the U.S. A 500-mb jet streak was lifting northeastward across the Eastern Seaboard, with several embedded perturbations generating focused lift to initiate several rounds of rain and embedded convection. A very strong 850-mb jet was straddling the coast from the Mid-Atlantic northeastward, with continued low-level warm/moist advection in advance of a cold front progressing through the urban corridor at 07z. Frontal lift was generating a band of showers from New Brunswick to the northern tip of Delaware Bay at that time. Meanwhile, another perturbation was generating more widespread rain in southern Delmarva, far southeast New Jersey, and the offshore Atlantic waters. The main concern this morning is with this more widespread precipitation to the south. The HRRR and NAM Nest indicate this will expand westward with time as the perturbation moves northeastward to the coastal Mid-Atlantic this morning, and lift increases as a second jet streak in the upper levels strengthens over southern New England (aiding in right-entrance region upper-level divergence). There is general agreement this precip expansion makes it as far west as the urban corridor, but given the current frontal position (which is a little ahead of schedule), this might be too aggressive. Nevertheless, the solid agreement amongst the hi-res simulations necessitates expanding PoPs westward from 09Z to 15Z generally along and southeast of I-95. Fortunately, QPF is around or below a quarter inch, so not expecting any additional flooding problems. Winds are switching to the northwest across the area, and temperatures are beginning to fall. Temps will likely crash 15-20 degrees in the next 3-5 hours (except perhaps delayed in southern Delmarva and southeast NJ) as cold advection sweeps into the region. Once the initial plunge sets in, temperatures will struggle to rebound this afternoon, and the current forecast has nearly steady temperatures after mid-morning. Winds may also gust to around 20-30 mph at times, especially this morning. Skies should make the slow clearing process later today from northwest to southeast, but with so much surface moisture around, I cannot help but wonder if models are too aggressive with this process (or may be underdoing mixing-layer parcel saturation). The far southern CWA may be stuck in clouds and possibly some on-and-off rain most of the day, and have increased/prolonged PoPs in far southern Delaware and far southeast New Jersey into early afternoon, which may not be long enough given the somewhat slower look the GFS is exhibiting. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... A rather strong surface high moves through the Great Lakes region tonight, and north flow on the east side of the high will allow much colder air to filter into the area. Winds will decrease tonight as the pressure gradient relaxes, and with mostly clear skies expected after dark, temperatures will drop quickly. Forecast lows are near or below freezing everywhere tonight, which will come as quite a shock to the areas that received 60+ degree temperatures on Sunday. Bias correction analysis during the past several post- frontal/clear-sky nocturnal regimes suggests statistical guidance has a rather marked warm bias. Combined with the gradual trend downward in statistical guidance the past few days, I went below consensus guidance tonight, knocking our previous forecast lows and hourly temperatures down a couple degrees. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Overview: In general, zonal flow in the mid and upper levels will keep Arctic air bottled up to the north. Although several cold fronts will pass through the region during this time, any cold airmass behind each front will be transient, and only several degrees below seasonal norms. Otherwise, temperatures through the Long Term will be above normal. High pressure will be centered just north of the region Tuesday, and then moves offshore Tuesday night. Temps will run several degrees below normal, topping off in the upper 30s to around 40 during the day, and then drops into the 20s and low 30s Tuesday night. With the high offshore, warm front develops south of the region and lifts north late Tuesday night into Wednesday morning. Though models not showing much in the way of PoPs/QPF, there still could be some overunning precip developing out ahead of the approaching warm front. Will generally carry slight chance PoPs Tuesday night and Wednesday, but confidence on precip during this time is low. What could become an issue is if precip develops out ahead of the warm front Tuesday night, model soundings indicate potential for freezing rain Tuesday night and Wednesday morning. Although not expecting much more than a couple of hundredths of an inch of QPF, if it falls as freezing rain, even trace amounts of freezing rain could cause problems for the Wednesday morning commute. With passage of warm front Wednesday, temps soar well into the 40s and 50s. From there, high pressure establishes itself over the Southeast U.S. for the midweek period, and as that high slowly drifts east and offshore, another warm front lifts north Wednesday night and Thursday. As it does, it looks to interact with some midlevel shortwave energy moving in from the west, and rain is likely Wednesday night. Front may not be through region until Thursday afternoon, but once it does, 850 mb temps rise, along with heights and thicknesses, and highs on Thursday look to top off in the 50s north and west of the Fall Line, and otherwise in the 60s. There should be a break in the precip around midday Thursday as well. Upper trough then digs into the western U.S. towards the end of the week, and surface low pressure and a cold front develop out ahead of this trough. This system pushes east by Friday. Main question is timing of the passage of this system. If cold front holds off until late Friday/Friday night, it is possible for highs on Friday to be even warmer than Thursday. However, confidence is low on frontal passage timing. Precip likely sometime Thursday night through Friday with the approach and passage of this system. Either way, highs on Friday should stay well above normal, and at least in the 50s, though cannot rule out highs in the 60s for at least parts of the area. Record highs on Thursday and Friday should be safe, but will keep an eye on them just in case. Front will be through sometime Friday night, and then another shot of near to just below normal seasonal temperatures on tap for Saturday with highs generally in the 30s as high pressure builds in from the west. But once again, this seems to be a transient high, as it moves offshore fairly quickly on Sunday, and return flow brings a return to above normal temps for the start of the new week. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Primarily VFR, though lingering MVFR will occur near the cold front moving through the area and offshore early this morning. Rain will also linger at MIV/ACY off and on through the morning, with at least some potential for a transient bit of rain at ILG/PHL/PNE/TTN through 15Z or so. Conditions improve to VFR by the afternoon. Winds northwest 10 to 15 kts, with occasional gusts to 20 kts possible, especially this morning. Moderate confidence. Tonight...VFR with light north winds. High confidence. Outlook... Tuesday...VFR. Variable winds 5 kt or less. High confidence. Tuesday night...Generally VFR, but MVFR conditions possible in patchy -RA/-FZRA/fog. Light and variable winds. High confidence on winds, low confidence on precip. Wednesday...Generally VFR, but brief MVFR conditions possible in the morning in patchy -FZRA/-RA/fog. Winds become SW less than 10 kt. High confidence on winds, low confidence on precip. Wednesday night through Friday...MVFR or lower conditions in rain, mainly Wednesday night, and then again Thursday night and Friday. SW winds 5-10 kt Wednesday night and Thursday become NW 10-20 kt on Friday. Moderate confidence. && .MARINE... Small craft advisory expired at 2 am for Delaware Bay. Winds may pick up briefly as they switch to northwest after the cold front passes during the next few hours, but this will be short- lived and does not warrant extending the advisory at this time. Dense fog advisory will expire at 4 am for the New Jersey coastal waters, as the cold front is now approaching the area and fog should dissipate rapidly. Winds have dropped generally below advisory criteria on the Atlantic waters, but seas will remain at or above 5 feet most of today. Then, north winds will increase tonight, with gusts around 25 kts possible through the overnight hours. As a result, extended the small craft advisory through 6 am Tuesday. Rain will continue this morning but should begin to push well offshore by mid afternoon. Visibility restrictions remain possible in the steadier rainfall. Outlook... Tuesday through Wednesday...Winds and seas will remain below SCA criteria. High confidence. Wednesday night through Friday...Reduced VSBY in rain and fog, along with SCA conditions possible on at least the ocean waters. && .HYDROLOGY... For the latest river forecasts, visit the AHPS web site at: https:/water.weather.gov/ahps2/index.php?wfo=phi Flooding continues to subside, but there are still some of the rivers and streams across New Jersey that are elevated and above flood stage. Flooding should slowly subside throughout the day, but with additional showers moving across southeast New Jersey, that could keep some of the rivers elevated through at least this morning. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EST Tuesday for ANZ450>455. && Synopsis...MPS Near Term...CMS Short Term...CMS Long Term...MPS Aviation...CMS/MPS Marine...CMS/MPS Hydrology...MPS
Hazardous weather outlook, Feb 12, 4:08 AM EST, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 408 AM EST Mon Feb 12 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-130915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 408 AM EST Mon Feb 12 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-130915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 408 AM EST Mon Feb 12 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
In the hours before
Local storm report, Feb 12, 5:45 AM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 AM EST MON FEB 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLOOD WALJACKS CORNERS 38.92N 75.96W
02/11/2018 QUEEN ANNE'S MD DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 404 AND THE INTERSECTION OF
HIGHWAY 303. ALL LANES CLOSED.
&&
EVENT NUMBER PHI1800044
CMSLocal storm report, Feb 12, 5:49 AM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EST MON FEB 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD WESTOVER 39.60N 75.94W
02/11/2018 CECIL MD DEPT OF HIGHWAYS
FLOODING ON STATE HIGHWAY 7 AT HOWARD STREET. ALL LANES
CLOSED.
&&
EVENT NUMBER PHI1800045
CMSLocal storm report, Feb 12, 5:54 AM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
554 AM EST MON FEB 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM FLOOD UNICORN CROSSING 39.25N 75.85W
02/12/2018 QUEEN ANNE'S MD DEPT OF HIGHWAYS
FLOODING ON MARYLAND HIGHWAY 313 BETWEEN HIGH BRIDGE
ROAD AND MILLINGTON ROAD. ALL LANES CLOSED.
&&
EVENT NUMBER PHI1800046
CMSLocal storm report, Feb 12, 6:43 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
643 AM EST MON FEB 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM FLOOD 1 SSW NEIFFER 40.25N 75.52W
02/11/2018 MONTGOMERY PA DEPT OF HIGHWAYS
FLOODING ON NEIFFER ROAD BETWEEN GAME FARM ROAD AND BIG
ROAD. ALL LANES CLOSED.
&&
EVENT NUMBER PHI1800047
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:34 PM EST | Areal Flood Warning | PHI | Burlington | 10 hr |
| Feb 12, 4:57 AM EST | Areal Flood Warning | PHI | Burlington | 16 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.